MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPRESS LD ILIAC / BILIARY; STENT, ILIAC

BOSTON SCIENTIFIC CORPORATION EXPRESS LD ILIAC / BILIARY; STENT, ILIAC
Model Number 20226
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.A 10.0x60x75cm express ld iliac / biliary stent was advanced for treatment.However, during deployment, the balloon seemed to have burst.Upon removal, it appeared as though there was a small hole in the part of the balloon.The device was removed from sterile field, wiped twice, and bagged twice.It was noted that the physician was not concerned about any pieces of the balloon remaining in the patient.No patient complications were reported.
 
Additional Manufacturer Narrative
The complaint was received for analysis.A visual examination of the returned device confirmed that the balloon had been subjected to positive pressure.Blood was observed inside the balloon which is evidence of a device leak.A leak test identified a pinhole in the balloon material located approximately 7mm proximal of the distal markerband.No other issues were noted with the balloon material.The device was received with stent fully deployed from the delivery system as it was implanted inside the patient.A visual examination identified no issues with the tip that could potentially have contributed to the complaint incident.A visual and tactile examination identified no kinks or damage to the shaft of the device.
 
Event or Problem Description

Brand Name
EXPRESS LD ILIAC / BILIARY
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18565235
Report Number2124215-2024-00401
Device Sequence Number20498167
Product Code NIO
UDI-Device Identifier08714729392118
UDI-Public08714729392118
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K133110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/15/2024
Device Model Number20226
Device Catalogue Number20226
Device Lot Number0027502338
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/04/2024
Supplement Date Received by Manufacturer04/08/2024
Initial Report FDA Received Date01/23/2024
Supplement Report FDA Received Date04/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown